Mississippi, 2003

Flash Flood in Mississippi, July 2, 2003

July 2, 2003 · NWS JAN · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 2, 12:15 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 2, 12:15 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT WED JUL 02 2003

WEAK UPPER SHEAR AXIS ORIENTED WSW-ENE WILL REMAIN OVER THE FORECAST
AREA FOR THE NEXT COUPLE OF DAYS AS WEST-EAST RIDGE BUILDS FROM THE
PLAINS INTO THE MIDDLE MISSISSIPPI RIVER VALLEY.  TUTT LOW NOW OVER
EASTERN CUBA SHOULD CONTINUE HEADING WEST AND INTO THE GULF BY THE
WEEKEND.  GUIDANCE SUGGESTS THAT RIDGE WILL BUILD OVER CENTRAL AND
EASTERN GULF COAST AREA NORTH OF UPPER LOW DURING THE WEEKEND...SO
FEEL TEMPERATURES WILL BE A COUPLE DEGREES HIGHER BY THEN.

DEEP LAYER RIDGING MAY ALSO RESULT IN LESS DIURNAL CONVECTION SO
WILL TREND DOWN POPS A BIT OVER THE WEEKEND.  IN THE MEAN
TIME...RICH TROPICAL MOISTURE AND WEAK DEFORMATION ALOFT SUGGEST
THAT POPS SHOULD BE NEAR TO ABOVE CLIMO FOR THE NEXT FEW DAYS.  ETA
CONFINES BULK OF ACTIVITY TO THE IMMEDIATE GULF COAST FOR THE NEXT
FEW DAYS...WHILE GFS HAS LIGHTER BUT BROADER AREA OF DIURNAL
CONVECTION.  ALTHOUGH GFS MAY BE A BIT OVERDONE...FEEL THAT RICH
GULF MOISTURE WITH PRECIPITABLE WATERS ABOVE 2 INCHES AND PRESENCE
OF WEAK DEFORMATION SUGGESTS THAT SOMEWHAT HIGHER POPS ARE WARRANTED
THAN ETA SOLUTION.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

CRAVEN/11
Hazardous weather outlook, Jul 2, 12:48 PM CST, 3 hours 12 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031848-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT WED JUL 02 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AND
THURSDAY ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND
MUCH OF MISSISSIPPI.  EVEN THOUGH THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE...ANY THUNDERSTORMS MAY PRODUCE OCCASIONAL
LIGHTNING AND WIND GUSTS UP TO 35 MILES AN HOUR.

THE AIRMASS OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL REMAIN
VERY MOIST THROUGH THURSDAY. THE DEEP MOISTURE...DAYTIME HEATING
AND INSTABILITY WILL ALL COMBINE TO PRODUCE SHOWERS AND
THUNDERSTORMS. WITH WEAK UPPER LEVEL ENERGY AND A LACK OF JET
STEAM DYNAMICS...SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Marion

When
July 2, 4:00 PM CST to 5:30 PM CST
Where
Marion County, Kokomo
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
31.231, -89.822 (the zone’s center; the record gives no point)

Heavy rains washed out two county roads in western Marion county.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366027.